Announcement

Collapse
No announcement yet.

Side effects - dodgy stomach...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Side effects - dodgy stomach...

    Hi, apologies in advance for the subject matter...!
    My husband was recently diagnosed and has started on Riluzole and lots of supplements & CBD oil.
    His bowel movements are now really erratic. He can go ok for a few days but then will suffer really strange diarrhoea where he's only passing mucous and has no warning so will have a few accidents. I've seen Riluzole can cause diarrhoea but this doesn't seem like normal diarrhoea...no smell or colour to it (sorry!) Has anyone had similar? Going on holiday soon so would really like to find out what's causing it so we can perhaps lay off it for a short time.

    #2
    It's either infection inflammation or irritable bowel syndrome so you got to go to the doctor

    Comment


      #3
      Yes, write more later
      TB once said that "The forum is still the best source for friendship and information."

      It will only remain so if new people post and keep us updated on things that work or don't work and tips.

      Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

      Comment


        #4
        Hi SS,

        No, that is not normal diarrhoea, hubby should see his GP. It could be for a variety of reasons, but needs to be checked out.

        Love Ellie.
        ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
        Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

        Comment


          #5
          Hi Ss;

          I have had similar, jell like, clear and odorless. I think it's the bowl lubrication system working over time and sometimes happens to me very occasionally and I think when I have wind trouble.

          I don't think it's much to worry about but well worth checking with GP. Mine has happened about five times in five years and normally OK within a day or two.

          Certainly diet can have a lot to do with it, coconut oil can effect things if not taken in small doses to start with and gradually built up over a month.

          Your body reacts to a sudden change of diet but it normally adapts.

          Just wind that can't be released and goes around and around can cause diarrhoea.

          Also any constipation meds needs to be at the right level as does hydration.

          Let us know what you think.

          Love Terry
          TB once said that "The forum is still the best source for friendship and information."

          It will only remain so if new people post and keep us updated on things that work or don't work and tips.

          Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

          Comment


            #6
            SS as for this I am the other way have odd day constipated and was this morning. I have PEG fitted but not using it yet and eat regular food all mashed up with enough sauce make runny. The drugs can be issue the riluzole and for my thick saliva on eye drops and Carbocisteine. I do hope sought something.
            Best wishes John

            Comment


              #7
              Thanks for the replies everyone. No better today so I think a trip to the docs is the thing to do just to be sure. He's increased fat intake and is on lots of new supplements so hopefully it just needs time to settle down. Much love xx

              Comment


                #8
                SS, if he has just started taking supplements and increased his fat intake (esp if magnesium and coconut are involved) that could explain the urgency. But, yes, he should see GP. He doesn't want those issues on his hols!

                Ellie x.
                ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                Comment


                  #9
                  Hi SS,
                  My husband was diagnosed Nov 2017 and began taking Riluzole on 04 Dec, Christmas Day he had an upset tummy where at times he was just passing a clear mucous. He stopped taking Riluzole a few days ago and his tummy is settling down but he has had a rough couple of weeks.
                  Hope you had a good holiday xx

                  Comment


                    #10
                    Hi Chris and welcome to the forum;

                    I guess that you are still in a mess, (brain wise) so soon after your husbands diagnoses. I would be surprised if the Riluzole was the cause of his upset tummy if he had taken it for a few weeks without any problems.

                    Sorry that you have had a rough couple of weeks, it doesn't take much to bring us down.

                    I had an OK Christmas but have just got a cold that has been very bad for a few days but there seems to be light at the end of the tunnel now.

                    Best wishes, Terry
                    TB once said that "The forum is still the best source for friendship and information."

                    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

                    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

                    Comment


                      #11
                      Welcome Chris and sorry to hear about you husband's diagnosis.

                      I'd also be hesitant to blame the Riluzole causing his stomach issue 3 weeks after starting the medicine. I'm sorry it has been such a hard few weeks for you both.

                      If he ants to restart taking Riluzole when he is feeling better, he could take one tablet per day for 2 weeks to see how it goes, then take the usual dose of 2 tablets per day.

                      I hope he is getting good support from the MND Clinic and the community team.

                      Love Ellie.
                      ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                      Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                      Comment


                        #12
                        Thanks for the welcome Terry
                        It has been an odd time getting our heads around the news and telling friends and family but I can honestly say that I am humbled by the kindness of everyone. I am sure that we have a tough journey ahead but it is a comfort to know how much support is out there including this Forum.
                        Glad you are on the up
                        Chrissie

                        Comment


                          #13
                          Hi Ellie

                          We thought it was just a bug but after reading about similar 'clear mucous' we felt it was more than a coincidence. Si does want to take the Riluzole and I think once his tummy is right again we will try reducing the dose at first.

                          Our MND Clinic has been great and I am keen to go to the next MNDA meeting although Si is a little reluctant. He has amazing positivity and determination which I hope will help him as his symptoms progress.

                          With love
                          Chrissie

                          Comment


                            #14
                            Chrissie, Si's positivity will certainly stand to him - no doubt about it!!

                            I was very reluctant to go to any meetings too; I didn't want to be amongst those people (even though I was one )

                            And it can be very upsetting seeing people more advanced than you - a hard reality check... He'll find his path. But for you, the meetings can be great; you're not alone.

                            Best wishes,
                            Ellie.
                            ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                            Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                            Comment


                              #15
                              Chrissie
                              Steve was very reluctant to go the local MNDA group, but we started going about 6 months after diagnosis when he finished work. It is the best thing we did it has been such a help and supportive group and we have made many friends.
                              Sue

                              Comment

                              Working...
                              X